Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 32, NWS Tallahassee, FL

September 17, 2017Dixie County, Gilchrist County, Levy County, Florida

NWS Tallahassee, FL issued this river flood warning at Sep 17, 2017, 9:06 AM EDT for Dixie County, Gilchrist County, Levy County, Florida. It took effect at Sep 19, 2017, 8:00 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 17, 2017, 9:06 AM EDT (13:06 UTC)
In effect from
Sep 19, 2017, 8:00 PM EDT
Expired
Sep 19, 2017, 10:15 AM EDT
In force
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Gilchrist County, FL, Levy County, FL

The radar

The Moody AFB radar (KVAX), 132 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River near Wilcox - US 19 (in NAVD88) (WCXF1). The gauge peaked at 9.48 ft at Sep 19, 2017, 10:00 PM EDT.

actionminormoderate6810121409/1709/1809/1909/20
Action stage
7 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02323500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

243 
WGUS42 KTAE 171306
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 AM EDT Sun Sep 17 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and 
  Levy Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-041-075-181306-
/O.NEW.KTAE.FL.W.0032.170920T0000Z-000000T0000Z/
/WCXF1.1.ER.170920T0000Z.170921T1200Z.000000T0000Z.NO/
906 AM EDT Sun Sep 17 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Suwannee River near Wilcox (US 19).
* From Tuesday evening, or until the warning is cancelled.
* At  8:30 AM Sunday the stage was 7.4 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast: Rise above flood stage by Tuesday evening and continue to
  rise to near 10.6 feet by Thursday evening.
* Impact: At 10.0 feet: Flood water begins to cut off houses in 
  Guaranto Springs, Pervis Landing, Pine Landing and New Pine 
  Landing.

&&

LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296


$$
4 follow-up statements
477 
WGUS82 KTAE 180028
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT Sun Sep 17 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and 
  Levy Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-041-075-190028-
/O.EXT.KTAE.FL.W.0032.170920T0300Z-000000T0000Z/
/WCXF1.1.ER.170920T0300Z.170921T1200Z.000000T0000Z.NO/
828 PM EDT Sun Sep 17 2017

The Flood Warning continues for
  the Suwannee River near Wilcox (US 19).
* From Tuesday evening until further notice.
* At  7:30 PM Sunday the stage was 7.7 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast: Rise above flood stage by Tuesday before midnight and 
  continue to rise to near 10.7 feet by Thursday evening.
* Impact: At 10.0 feet: Flood water begins to cut off houses in 
  Guaranto Springs, Pervis Landing, Pine Landing and New Pine 
  Landing.

&&

LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296


$$
602 
WGUS82 KTAE 181408
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT Mon Sep 18 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and 
  Levy Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-041-075-191408-
/O.EXT.KTAE.FL.W.0032.170921T0600Z-000000T0000Z/
/WCXF1.1.ER.170921T0600Z.170922T0600Z.000000T0000Z.NO/
1008 AM EDT Mon Sep 18 2017

The Flood Warning continues for
  the Suwannee River near Wilcox (US 19).
* From late Wednesday night, or until the warning is cancelled.
* At  9:30 AM Monday the stage was 8.0 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast: Rise above flood stage by early Thursday morning and 
  continue to rise to near 10.4 feet by Friday early afternoon.
* Impact: At 10.0 feet: Flood water begins to cut off houses in 
  Guaranto Springs, Pervis Landing, Pine Landing and New Pine 
  Landing.

&&

LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296


$$
532 
WGUS82 KTAE 190045
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EDT Mon Sep 18 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and 
  Levy Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-041-075-200045-
/O.EXT.KTAE.FL.W.0032.170922T0600Z-000000T0000Z/
/WCXF1.1.ER.170922T0600Z.170922T0600Z.000000T0000Z.NO/
845 PM EDT Mon Sep 18 2017

The Flood Warning continues for
  the Suwannee River near Wilcox (US 19).
* From late Thursday night until further notice.
* At  7:30 PM Monday the stage was 8.1 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast: The river is expected to rise to near flood stage late 
  Thursday night.
* Impact: At 10.0 feet: Flood water begins to cut off houses in 
  Guaranto Springs, Pervis Landing, Pine Landing and New Pine 
  Landing.

&&

LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296


$$
458 
WGUS82 KTAE 191415
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT Tue Sep 19 2017

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and
  Levy Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-041-075-191445-
/O.CAN.KTAE.FL.W.0032.000000T0000Z-170919T1415Z/
/WCXF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 AM EDT Tue Sep 19 2017

The Flood Warning is cancelled for the Suwannee River near
Wilcox (US 19).
* At  9:30 AM Tuesday the stage was 8.2 feet.
* Flood stage is 10.0 feet.
* Forecast: The river will crest below flood stage at 8.3 feet this 
  afternoon and remain near that level through much of this week. 
* Impact: At 8.4 feet: The Florida Fish and Wildlife Commission begin 
  enforcement of a no wake zone in the area known as Zone 4. Roughly 
  defined from the CR 340 bridge at Rock Bluff to New Clay Landing. 
  This zone also include the area around Yellow Jacket Boat Landing 
  and Fowlers Bluff Public Boat Ramp. 

&&

LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 17, 6:21 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 17, 6:21 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
621 AM EDT Sun Sep 17 2017

.AVIATION...

[Through 12z Monday] Brief patchy fog and low clouds will quickly
give way to VFR conditions by 12z-13z. Afterwards, VFR conditions
are expected to prevail through the remainder of the period.

&&

.PREV DISCUSSION [332 AM EDT]...

.NEAR TERM [Through Today]...

A moist airmass remains in place early this morning across the area
with a PWAT of 1.85 inches according to the special 06z KTAE
sounding in support of Hurricane Jose forecasts. However, models
indicate that drier air will advect into the area today with deep
layer northerly flow on the west side of an upper trough. Convection
should be mainly suppressed today with only around a 20% chance of a
stray shower or storm across the western third of the area.
Afternoon high temperatures are expected to be mainly near 90.

.SHORT TERM [Tonight Through Tuesday]...

We'll start the week situated on the southern edge of low level high
pressure and the northeastern edge of mid and upper level high
pressure, rendering drier, warmer conditions. Isolated storms will
be possible Monday afternoon in the western Florida Panhandle, but
otherwise chances will be below 20% through Tuesday. Highs will be
in the upper 80s to low 90s and lows will be in the upper 60s to low
70s.

.LONG TERM [Tuesday Night Through Sunday]...

Upper level ridging will flatten out and leave the area under weak,
mostly zonal flow and the low level ridge will sink south. As we get
a return flow of Atlantic moisture, chances (20-30%) for isolated to
scattered showers and thunderstorms will return by mid week. Highs
will be in the upper 80s to low 90s and lows will be in the upper
60s to low 70s through Thursday night. After that, an upper level
low will move into the area and increase upper level cloudiness,
allowing for slightly cooler temperatures over the weekend.

.MARINE...

High pressure will dominate through next weekend and allow for light
winds and low seas through the period.

.FIRE WEATHER...

Red flag conditions are not expected over the next several days.

.HYDROLOGY...

No significant rainfall is expected for the next several days. Rises
from Irma rainfall continue along the Suwannee River, with minor
flooding possible at Wilcox early next week. Otherwise, no flooding
is forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  70  91  70  90 /  10   0   0   0   0
Panama City   87  74  87  74  86 /  20   0  10  10  10
Dothan        89  69  89  69  90 /  20   0   0   0  10
Albany        90  69  89  69  90 /  10   0   0   0  10
Valdosta      89  68  89  68  89 /   0   0   0   0   0
Cross City    90  69  90  70  89 /   0   0   0   0   0
Apalachicola  86  72  87  73  87 /  10   0  10   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...DVD
MARINE...Moore
FIRE WEATHER...DVD
HYDROLOGY...Moore

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.